Alert archive / Florida / Wind Advisories in 2024

Wind Advisory 3, NWS Tampa Bay, FL

April 10, 202415 counties in Florida

NWS Tampa Bay, FL issued this wind advisory at Apr 10, 2024, 1:05 PM EDT for 15 counties in Florida. It took effect at Apr 11, 2024, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2024, 1:05 PM EDT (17:05 UTC)
In effect from
Apr 11, 2024, 8:00 AM EDT
Expired
Apr 11, 2024, 8:00 PM EDT
In force
12 hr
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, Citrus County, FL, DeSoto County, FL, Hardee County, FL, Hernando County, FL, Highlands County, FL, Hillsborough County, FL, Lee County, FL, Levy County, FL, Manatee County, FL, Pasco County, FL, Pinellas County, FL, Polk County, FL, Sarasota County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 27 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 5.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2024-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2024-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1269 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

124 
WWUS72 KTBW 101705
NPWTBW

URGENT - WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
105 PM EDT Wed Apr 10 2024

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-239-
242-248-249-251-255-260-262-265-110515-
/O.NEW.KTBW.WI.Y.0003.240411T1200Z-240412T0000Z/
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-Coastal
Citrus-Coastal Hernando-Coastal Pasco-Coastal Hillsborough-
Coastal Manatee-Coastal Sarasota-Coastal Charlotte-Coastal Lee-
Inland Levy-Inland Citrus-Inland Hernando-Inland Pasco-Inland
Hillsborough-Inland Manatee-Inland Sarasota-Inland Charlotte-
Inland Lee-
Including the cities of Cedar Key, Bayport, Winter Haven,
Brandon, Hudson, Sarasota, Hernando Beach, Placid Lakes, Spring
Hill, Lake Panasoffkee, Bradenton, Brooksville, Tampa, Largo,
Lakeland, Sun City Center, The Villages, Lehigh Acres, Englewood,
Sebring, Lakewood Ranch, Yankeetown, Anna Maria Island, Fort
Myers, Homosassa, Parrish, Myakka City, Bowling Green, Venice,
Cape Coral, Zolfo Springs, Arcadia, Port Charlotte, Sanibel, Avon
Park, Captiva, Clearwater, Punta Gorda, Zephyrhills, North Port,
Bushnell, Crystal River, Port Richey, Plant City, Wauchula,
Apollo Beach, Westchase, Bronson, Williston, Inverness, Wildwood,
Babcock Ranch, Chiefland, Dade City, and St. Petersburg
105 PM EDT Wed Apr 10 2024

...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of southwest and west central Florida.

* WHEN...From 8 AM to 8 PM EDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

TBW
2 follow-up statements
736 
WWUS72 KTBW 111427
NPWTBW

URGENT - WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
1027 AM EDT Thu Apr 11 2024

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-239-
242-248-249-251-255-260-262-265-112230-
/O.CON.KTBW.WI.Y.0003.000000T0000Z-240412T0000Z/
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-Coastal
Citrus-Coastal Hernando-Coastal Pasco-Coastal Hillsborough-
Coastal Manatee-Coastal Sarasota-Coastal Charlotte-Coastal Lee-
Inland Levy-Inland Citrus-Inland Hernando-Inland Pasco-Inland
Hillsborough-Inland Manatee-Inland Sarasota-Inland Charlotte-
Inland Lee-
Including the cities of Anna Maria Island, Wauchula, Captiva,
Tampa, Clearwater, Arcadia, Sun City Center, Port Charlotte,
Brooksville, Placid Lakes, Cape Coral, Punta Gorda, Babcock
Ranch, St. Petersburg, Fort Myers, Hernando Beach, Winter Haven,
Bowling Green, Bronson, Bradenton, North Port, Sebring, Lake
Panasoffkee, Avon Park, Myakka City, Inverness, Wildwood,
Lakeland, Yankeetown, Englewood, Lehigh Acres, Cedar Key,
Brandon, Lakewood Ranch, Zolfo Springs, Bushnell, Venice,
Williston, Westchase, Bayport, Parrish, Zephyrhills, Apollo
Beach, Homosassa, Port Richey, Crystal River, Dade City, The
Villages, Hudson, Sarasota, Sanibel, Spring Hill, Largo, Plant
City, and Chiefland
1027 AM EDT Thu Apr 11 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Portions of southwest and west central Florida.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

TBW
976 
WWUS72 KTBW 111544
NPWTBW

URGENT - WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
1144 AM EDT Thu Apr 11 2024

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-239-
242-248-249-251-255-260-262-265-112345-
/O.CON.KTBW.WI.Y.0003.000000T0000Z-240412T0000Z/
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-Coastal
Citrus-Coastal Hernando-Coastal Pasco-Coastal Hillsborough-
Coastal Manatee-Coastal Sarasota-Coastal Charlotte-Coastal Lee-
Inland Levy-Inland Citrus-Inland Hernando-Inland Pasco-Inland
Hillsborough-Inland Manatee-Inland Sarasota-Inland Charlotte-
Inland Lee-
Including the cities of Anna Maria Island, Wauchula, Captiva,
Tampa, Clearwater, Arcadia, Sun City Center, Port Charlotte,
Brooksville, Placid Lakes, Cape Coral, Punta Gorda, Babcock
Ranch, St. Petersburg, Fort Myers, Hernando Beach, Winter Haven,
Bowling Green, Bronson, Bradenton, North Port, Sebring, Lake
Panasoffkee, Avon Park, Myakka City, Inverness, Wildwood,
Lakeland, Yankeetown, Englewood, Lehigh Acres, Cedar Key,
Brandon, Lakewood Ranch, Zolfo Springs, Bushnell, Venice,
Williston, Westchase, Bayport, Parrish, Zephyrhills, Apollo
Beach, Homosassa, Port Richey, Crystal River, Dade City, The
Villages, Hudson, Sarasota, Sanibel, Spring Hill, Largo, Plant
City, and Chiefland
1144 AM EDT Thu Apr 11 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 50 mph.

* WHERE...Portions of southwest and west central Florida.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

TBW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this wind advisory went out at Apr 10, 9:10 AM EDT, 3 hours 55 minutes earlier.

Area forecast discussion, Apr 10, 9:10 AM EDT, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
910 AM EDT Wed Apr 10 2024

...New UPDATE, AVIATION, MARINE...

.UPDATE...
Issued at 907 AM EDT Wed Apr 10 2024

High pressure holds over the area for one more day with rain-free
conditions, above average temperatures and gusty winds through the
day. The next weather system is already firing up along the northern
gulf states and will traverse eastward over the next 24 hours
impacting the local area on Thursday with scattered showers and
storms through the day on Thursday. Most of the area is under a
Marginal to Slight Risk for severe storms with damaging winds, large
hail and isolated tornadoes possible on Thursday. Daytime highs
today will top out in the mid to upper 80's and may even hit 90 over
the interior. No major changes needed to current forecast.

&&

.AVIATION...
(12Z TAFS)
Issued at 907 AM EDT Wed Apr 10 2024

VFR conditions with gusty southerly winds around 12-17 knots with
gusts to around 27 knots expected through the period.

&&

.MARINE...
Issued at 907 AM EDT Wed Apr 10 2024

A tight pressure gradient will continue today leading to elevated
winds and seas. These hazardous marine conditions will lead to SCEC
today and SCA late tonight into Thursday. A strong cold front will
move through the area on Thursday bringing scattered showers and
isolated storms to the eastern gulf waters through the day on
Thursday. Some of these storms could be severe with damaging winds,
waterspouts and large hail possible. In addition to a Small Craft
Advisory, a high risk of rip currents is also likely at all local
beaches for the next few days. As the front exits the area late
Thursday into early Friday morning, high pressure builds in over the
Gulf of Mexico with gradual decreasing winds and pleasant weather
expected for the latter part of the week and into the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  86  72  82  66 /   0   0  70  20
FMY  87  71  86  68 /   0   0  30  30
GIF  88  70  88  63 /   0   0  60  30
SRQ  87  72  85  65 /   0   0  60  20
BKV  88  66  84  57 /   0  10  70  10
SPG  84  73  80  67 /   0   0  70  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory from 11 PM this evening to 8 PM EDT
     Thursday for Charlotte Harbor and Pine Island Sound-Coastal
     waters from Bonita Beach to Englewood FL out 20 NM-Coastal
     waters from Englewood to Tarpon Springs FL out 20 NM-
     Coastal waters from Tarpon Springs to Suwannee River FL out
     20 NM-Tampa Bay waters-Waters from Bonita Beach to
     Englewood FL out 20 to 60 NM-Waters from Englewood to
     Tarpon Springs FL out 20 to 60 NM-Waters from Tarpon
     Springs to Suwannee River FL out 20 to 60 NM.

&&

UPDATE/AVIATION/MARINE...Wynn
DECISION SUPPORT/UPPER AIR...RDavis

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:49 AM EDTSmall Craft AdvisoryTBW64 hr
Apr 10, 2:58 PM EDTCoastal Flood WatchTBWCitrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 2 more13 hr
Apr 10, 2:58 PM EDTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota3 days

Nearby

Wind Advisories in Florida, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.